Phoenix Rising: The Gift That Keeps on Giving All Year Long
This holiday season Jody Smith turns her eyes to the people of Phoenix Rising and gives thanks for you all ...
Discuss the article on the Forums.

Strong reaction to progesterone

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by RosieBee, May 15, 2012.

  1. RosieBee

    RosieBee Senior Member

    Messages:
    104
    Likes:
    84
    UK
    Wow! Feeling spaced out or what. Started on progesterone and feeling very wiped out. Limbs are aching and I can barely stay awake.

    I have been following Rich's simplified methylation protocol for a couple of months with some beneficial changes to TSH, but no start up symptoms or feeling better yet. With the guidance of a private doctor I am now taking supplements to heal my shot adrenals (low cortisol/ DHEA etc) and was having some benefit to digestion. Progesterone was the last on my list of gradually introduced gentle adrenal support.

    Is this an unusual reaction? Could this be the methylation cycle finally kicking in? I don't want to stop if this is just temporary.

    My biochemistry is not good enough to understand the place of progesterone with the methylation cycle.

    Cheers Rosie
     
  2. lizw118

    lizw118 Senior Member

    Messages:
    308
    Likes:
    56
    I tried bioidentical progesterone because my adrenals were shot as well. I had a really bad reaction to it. It made all of my symptoms much worse, almost as if I had ingested poison. I think you should follow your body's reaction. If it makes you feel bad, perhaps it is not the right thing to take. There is a subsection of people who react poorly to progesterone. Doctors don't seem to have learned this yet, unfortunately. I don't think the bad reaction has anything to do with methylation, fyi
     
  3. Ema

    Ema Senior Member

    Messages:
    4,276
    Likes:
    5,977
    Midwest USA

    Are you taking oral progesterone or cream? Oral progesterone produces a metabolite called allopregnanolone which can make you feel drugged and sleepy. The transdermal form does not.

    How much are you taking? Are you only using it in the second half of your cycle?

    Did you test progesterone on day 21 of your cycle prior to starting to know your level? Progesterone needs to be balanced with estrogen. If estrogen is low, progesterone dominance can occur which can cause symptoms as well.

    I wouldn't just start progesterone without knowing if you need it (ie levels are low on labs) and also knowing where you are with estrogen. Progesterone is a godsend for me in terms of anxiety and muscle pain, but I can also tell when my levels get too high and it is not pleasant. It's a balance!
     
  4. RosieBee

    RosieBee Senior Member

    Messages:
    104
    Likes:
    84
    UK
    Thanks Liz and Ema. It is Progest-E Complex, oil-based (Vit E) product you rub on your gums. One drop contains 3mg progestrone. I have built up to 6mg over 4 days. The target dose would be 3 drops a day (9mg).

    I am post-menopausal and waiting for the lab results any day now. Sorry to hear you had such a bad time with it Liz. 10 years ago I had great success with progesterone cream applied to my skin and I made quite a good recovery from ME then. I did not react badly to progesterone then. I wonder if this reaction is my body in shock at hormone levels it has not known since before the menopause?

    I have been reading around a bit and it seems that other people feel knocked out too, but if they take it at night it helps them sleep and they are not too bad the next day. I think I should try going back to one drop and take it at night time and give myself more time to see if things settle down. Interesting about the oral ingestion; perhaps for now I should apply it to my skin, even though it is recommended to be absorbed through the mouth. I keep hoping that I will find the missing element that will kick start the methylation cycle back into gear.

    Thanks.
    Rosie
     
  5. RosieBee

    RosieBee Senior Member

    Messages:
    104
    Likes:
    84
    UK
    Quick update: My progesterone levels are very low; so I do need the supplement. I have found if I just take one drop at night I avoid any adverse effects. Thanks for the advice.
     

See more popular forum discussions.

Share This Page